Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 445, NWS Jackson, MS

July 20, 2000Clay County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2000, 4:25 PM CDT for Clay County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2000, 4:25 PM CDT (21:25 UTC)
Expired
Jul 20, 2000, 4:45 PM CDT
In force
20 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Clay County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 4:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1974 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 202127
SVRJAN
MSC025-202145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT THU JUL 20 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 445 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CLAY COUNTY...OR ABOUT 6 MILES SOUTHWEST
  OF COLUMBUS AFB...MOVING SLOWLY SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL CLAY COUNTY ALONG ROUTE 50 AND COLUMBUS LAKE AT THIS TIME

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TwAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT 
THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:30 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 20, 2:30 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU JUL 20 2000

HEAT WAVE OF RECENT DAYS WILL WANE AS PROGRESSIVE MESOSCALE
CONVECTIVE WEATHER COMPLEX PUSHES SOUTHEAST INTO OUR CWFA THIS
AFTERNOON/EVENING. WEAK FRONTAL BOUNDARY STRETCHING FROM NEAR
KLIT-KGWO-NORTH OF KMEI AROUND 15Z WILL SERVE TO HELP FOCUS
THUNDERSTORM DEVELOPMENT ACROSS CWFA THROUGH 00Z SUN.

UPPER LEVEL (500 MB) PATTERN CONSISTENT IN MODELS WITH LARGE RIDGE
WELL-ESTABLISHED OVER WESTERN STATES AND CENTERED OVER THE GREAT
BASIN REGION. SEVERAL SHORTWAVES WILL MOVE OVER TOP OF RIDGE AND
PLUNGE INTO BASE OF TROUGH THAT EXTENDS FROM GRTLAKES INTO SOUTHERN
STATES THROUGH NEXT 48 HRS. 300 MB JET DYNAMICS WILL PROVIDE
SUBSTANTIAL PUNCH FOR STORM DEVELOPMENT...MAINLY N OF OUR CWFA. BEST
TIME-FRAME FOR THUNDERSTORMS OVER MOST OF CWFA APPEARS TO BE IN 06Z-
12Z ARENA...WHEN BEST UVV OCCURS IN MODELS FROM KMEM-KJAN AND
SPREADING EAST WITH TIME.

SOME RISK FOR SEVERE THUNDERSTORMS APPEARS EVIDENT FROM SIGNIFICANT
INSTABILITY PARAMETERS IN MODELS AND FROM OBSERVED WEATHER. FROM
LAPS...LI'S OVER CWFA RUNNING -4 TO -8 AT 18Z. ALSO IN LAPS...CAPE
VALUES ARE GREATER THAN 4000 J/KG...MAINLY OVER NRN MS...WITH NO
CONVECTIVE INHIBITION. REVIEW OF OMEGA PROGS CONFIRMS GREATEST RISK
IN CLOSE PROXIMITY TO FRONT. AFTER 12Z SAT...ETA 300 MB WINDS PLACE
EASTERN MS ZONES IN MOST FAVORABLE AREA FOR THUNDERSTORMS...SOUTHERN
PORTION OF CWFA EXPECTED TO GET CONVECTION AIDED BY ANY OUTFLOW
BOUNDARIES FROM THIS AFTERNOON/TONIGHT'S ACTIVITY.

IMPULSES RIPPLING THROUGH OUR CWFA WILL ENCOUNTER MOISTURE-RICH
AIR. LAYER PRECIP WATER VALUES FORECAST TO REMAIN IN 1.75" TO >2"
RANGE THROUGH SAT. SURFACE DEWPOINTS WILL GENERALLY REMAIN ABOVE 70
DEGREES AS WELL. BY 06Z SAT...AIRMASS WILL BEGIN TO DRY OUT FROM
WEST BEFORE REBOUNDING INTO 70S MOST AREAS BY SUN.

MAIN QUESTION REMAINS EXTENT OF CLOUD COVER ON FRI AND AMOUNT OF
SOLAR INHIBITION TO EXPECT. COOLER AIR ADVECTS INTO CWFA FROM THE
NORTH BEHIND SURFACE FRONT. WILL GO WITH CURRENT TREND AS GUID TEMPS
TRENDING TO CLIMATOLOGY AFTER FRI NIGHT AND REMAINING SO THROUGH
EARLY NEXT WEEK. EXPECT DAYTIME HIGHS INTO LOWER/MIDDLE 90S AND LOWS
DROPPING INTO UPPER 60S/LOWER 70S BY SAT NIGHT. SHORTWAVE WILL DROP
INTO SRN ZONES OF MS/LA BY SUN...WITH A NEAR-STATIONARY BOUNDARY
PROVIDING PRIMARY FOCUS FOR ADDITIONAL SHOWERS/THUNDERSTORMS THROUGH
EARLY NEXT WEEK.

QPF DISCUSSION:  AS BOUNDARY DROPS FURTHER SOUTH TONIGHT AND NEXT
SHORTWAVE MOVES ACROSS THE FORECAST AREA...EXPECT TO SEE PRECIP
THROUGH EARLY EVENING HOURS AND AGAIN DURING PRE-DAWN HOURS OVER
NORTHERN ZONES.

FOR PERIOD TO 12Z FRI...WILL GO WITH AREAL AVERAGE AMOUNTS OF ONE
QUARTER TO ONE HALF INCH IN NORTHWEST AND LESS THAN ONE TENTH IN
SOUTHEAST. AMOUNTS WILL BE A COMPROMISE BETWEEN ETA AND AVN. IN
STRONGER STORMS...HOURLY AMOUNTS OVER ONE INCH ARE POSSIBLE.

JAN 074/097/072/093 3443
MEI 073/098/072/094 3544

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:51 PM CDTSevere Thunderstorm WarningJANKemper24 min
Jul 20, 3:00 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston45 min
Jul 20, 3:16 PM CDTSevere Thunderstorm WarningJANKemper29 min
Jul 20, 3:24 PM CDTSevere Thunderstorm WarningJANLauderdale36 min
Jul 20, 3:26 PM CDTSevere Thunderstorm WarningJANNoxubee34 min
Jul 20, 3:47 PM CDTSevere Thunderstorm WarningJANClay43 min
Jul 20, 4:00 PM CDTSevere Thunderstorm WarningJANNoxubee45 min
Jul 20, 4:03 PM CDTSevere Thunderstorm WarningJANLowndes57 min
Jul 20, 4:05 PM CDTSevere Thunderstorm WarningJANClarke55 min
Jul 20, 4:17 PM CDTSevere Thunderstorm WarningJANOktibbeha43 min
Jul 20, 4:34 PM CDTSevere Thunderstorm WarningJANLauderdale26 min
Jul 20, 5:01 PM CDTSevere Thunderstorm WarningJANLawrence29 min
Jul 20, 5:03 PM CDTTornado WarningJANLowndes27 min
Jul 20, 5:13 PM CDTSevere Thunderstorm WarningJANForrest, Jones32 min
Jul 20, 5:45 PM CDTSevere Thunderstorm WarningJANJones30 min
Jul 20, 6:44 PM CDTSevere Thunderstorm WarningJANJones46 min
Jul 20, 6:58 PM CDTSevere Thunderstorm WarningJANJasper32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.